Alert archive / Florida / Wind Chill Advisories in 2009

Wind Chill Advisory 2, NWS Miami, FL

January 30, 2009Collier County, Glades County, Hendry County, Florida

NWS Miami, FL issued this wind chill advisory at Jan 30, 2009, 2:04 PM EST for Collier County, Glades County, Hendry County, Florida. It took effect at Jan 31, 2009, 12:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2009, 2:04 PM EST (19:04 UTC)
In effect from
Jan 31, 2009, 12:00 AM EST
Expired
Jan 31, 2009, 5:51 AM EST
In force
6 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Glades County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 132 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMFL 301904
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
204 PM EST FRI JAN 30 2009

...A WIND CHILL ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT
THROUGH 8 AM EST FOR INLAND COLLIER, GLADES, AND HENDRY COUNTIES...

FLZ063-066-070-311300-
/O.NEW.KMFL.WC.Y.0002.090131T0500Z-090131T1300Z/
GLADES-HENDRY-INLAND COLLIER-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...IMMOKALEE
204 PM EST FRI JAN 30 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST
SATURDAY FOR INLAND COLLIER, HENDRY, AND GLADES COUNTIES FOR WIND
CHILLS OF 35 DEGREES OR LESS FOR MORE THAN 3 HOURS.

A COLDER AIRMASS WILL CONTINUE TO WORK INTO SOUTH FLORIDA TONIGHT
WITH TEMPERATURES FALLING INTO THE LOW TO MID 40S BY MIDNIGHT AND
THEN TO THE MID 30S TO AROUND 40 BY SUNRISE ACROSS MOST OF GLADES
AND HENDRY COUNTIES AND ACROSS PORTIONS OF INLAND SECTIONS OF
COLLIER COUNTY. WIND SPEEDS ARE EXPECTED BE IN THE 5 TO 10 MPH
WHICH WILL MAKE IT FEEL EVEN COLDER... AND WIND CHILLS ARE
EXPECTED TO BE AT 35 DEGREES OR LESS FOR SEVERAL HOURS.
TEMPERATURES ARE EXPECTED TO REBOUND FAST AFTER SUNRISE SATURDAY
MORNING AND THE WIND CHILLS WILL RISE ABOVE 35 DEGREE AROUND 8 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
1 follow-up statement
000 
WWUS42 KMFL 311051
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
551 AM EST SAT JAN 31 2009

FLZ063-066-070-311200-
/O.CAN.KMFL.WC.Y.0002.000000T0000Z-090131T1300Z/
GLADES-HENDRY-INLAND COLLIER-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...IMMOKALEE
551 AM EST SAT JAN 31 2009

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS ACROSS THE AREA HAVE GONE NEARLY CALM. THEREFORE...THE WIND
CHILL ADVISORY HAS BEEN CANCELLED.

$$

DG

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 12:49 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jan 30, 12:49 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1249 PM EST FRI JAN 30 2009

.AVIATION...A COLD FRONT CONTINUES TO MARCH SOUTHEAST ACROSS THE
PENINSULA WITH THE BOUNDARY NOW JUST PASSING FXE AND FLL AND THEN
TRAILING INTO THE EVERGLADES. THE BOUNDARY WILL CONTINUE THROUGH
THE MAINLAND THIS AFTERNOON AND MOVE INTO THE STRAITS BY AROUND
2PM. SCATTERED SHOWERS WILL ALSO REMAIN AROUND S FL THIS
AFTERNOON, BUT VIS IMPACTS SHOULD BE LOW. CEILINGS HOWEVER WILL BE
DOWN TO LESS THAN 1K FEET AT TIMES AT APF AND 2.5K FT OR LESS
ALONG THE EAST COAST AT TIMES. CONDITIONS WILL IMPROVE THIS
EVENING AS THE FRONT MOVES AWAY WITH NW WINDS CONTINUING THROUGH
THE NIGHT. /TINGLER

&&

.PREV DISCUSSION... /ISSUED 622 AM EST FRI JAN 30 2009/

AVIATION...
THE DENSE FOG THAT IS OCCURRING THAT THE EAST COAST TAF SITES
EARLY THIS MORNING SHOULD BURN OFF BY 14Z ALLOWING FOR THE VIS AND
THE CEILING TO GO BACK UP FROM THE IFR CONDITIONS TO THE VRF
CONDITIONS. A COLD FRONT WILL ALSO MOVE THROUGH THE AREA TODAY
WITH A SHOWERS AHEAD AND ALONG THE FRONT. SO HAVE KEPT THE VCSH AT
ALL OF THE TAF SITES UNTIL 31/01Z. THE WINDS WILL ALSO SWING FROM
THE SOUTHWEST TO NORTHWEST BY THIS EVENING AT 10 TO 15 KNOTS.

PREV DISCUSSION... /ISSUED 445 AM EST FRI JAN 30 2009/

.ONE COLD FRONT TODAY, FOLLOWED BY A STRONGER ONE LATE MON/TUE...

DISCUSSION...BIGGEST CONCERN EARLY THIS MORNING IS THE
WIDESPREAD DENSE FOG WHICH HAS FORMED ACROSS THE AREA. MIA NOW
REPORTING 1/8 MILE AND LOOKS LIKE THAT HERE AT THE OFFICE AS WELL.
A DENSE FOG ADVISORY IS IN EFFECT FOR ALL AREAS UNTIL 9 AM EST
THIS MORNING. NEXT WEATHER STORY IS THE COLD FRONT LYING JUST
NORTH OF LAKE OKEECHOBEE. THIS FRONT WILL GET A PUSH SOUTH TODAY
AS A SHORTWAVE OVER THE GULF MOVES SE. INSTABILITY WILL BE LACKING
WITH WEAK LAPSE RATES...SO MAINTAINED THE FCST OF SHOWERS
ASSOCIATED WITH THE FRONT...MOST PREVALENT ACROSS THE NORTHERN
HALF OF THE AREA...IN LINE WITH GFS/ECWMF/NAM. THIS FRONT WILL
BRING A VERY NOTICEABLE CHANGE TO TEMPS WITH MOST TRADING SHORTS IN
FOR JACKETS BY THIS EVENING AS TEMPS TONIGHT WILL TUMBLE INTO THE
30S NORTHERN INTERIOR TO THE 40S AT THE COASTS. ALL GUIDANCE
CONTINUES TO SUGGEST THAT TEMPS WILL REMAIN JUST ABOVE THE
FREEZING MARK OVER NORTHERN AREAS TONIGHT. WIND CHILLS WILL BE IN
THE 30-35 DEGREE RANGE NORTHERN INTERIOR AREAS...BUT NOT CONFIDENT
ABOUT LONG DURATION FOR A WIND CHILL ADVISORY...SO WILL DEFER THIS
TO THE DAY SHIFT.

THE RIDGE OF HIGH PRESSURE WILL BUILD QUICKLY EAST ACROSS THE FL
PENINSULA AND ALREADY INTO THE WESTERN ATLANTIC BY SATURDAY NIGHT.
SO ALTHOUGH SKIES WILL BE CLEAR WITH LIGHTENING WINDS...FLOW IS
FCST TO SWITCH TO E-SE AND THIS WILL LESSEN THE EFFECTS OF
RADIATIONAL COOLING. THEREFORE...AM EXPECTING MIN TEMPS OF 35-40
OVER INTERIOR AREAS...WITH THE USUAL COLDEST READINGS ACROSS
GLADES/HENDRY COUNTIES.

MODELS CONTINUE TO SHOW AN IMPRESSIVE TROUGH MOVING SE FROM THE
UPPER MIDWEST AND AMPLIFYING WHILE MOVING TOWARDS THE EAST COAST
OF THE U.S. BY TUESDAY. THIS WILL DRIVE AN EVEN STRONGER COLD
FRONT ACROSS THE AREA LATE MON INTO TUE. UNCERTAIN OF HOW MUCH
RECOVERY FOR INSTABILITY TO INCLUDE ANY TSTORM MENTION AT THIS
TIME...BUT DID INCREASE POPS A TAD FOR SHOWERS EXPECTED WITH THE
FRONT. AFTER MODIFYING TEMPS SUN-MON...TEMPS WILL TUMBLE AGAIN
TUE-WED. GFS CONTINUES TO SHOW LOWS BOTTOMING OUT IN THE 40S
AGAIN ALL THE WAY TO BOTH COASTS...WITH 30S INTERIOR ALONG WITH
A POSSIBLE FREEZE. ECWMF CONTINUES TO SHOW HIGHER 1000-850 MB
THICKNESSES COMPARED TO THE GFS...SO DID NOT GO QUITE AS LOW AS
THE GFS INTERIOR AND WE CAN WATCH THE TRENDS. THE HIGH BEHIND THIS
FRONT THOUGH WILL BE OF POLAR ORIGIN...SO ITS DEFINITELY ONE TO
WATCH CLOSELY. ENSEMBLE DATA IS NOT IN...BUT YESTERDAYS SHOWED
A DECENT SHOT AT REACHING FREEZING...ESPECIALLY BEING 5 DAYS OUT
IN TIME. WE WILL HAMMER THIS POSSIBILITY IN THE HAZARDOUS WEATHER
OUTLOOK AND A FREEZE OUTLOOK MAY BE NEEDED LATER TODAY OR TONIGHT
IF THE COLD TREND CONTINUES.

MARINE...CONDITIONS WILL DETERIORATE BEHIND THE COLD FRONT TODAY
AS STRONG NW-N WINDS ENSUE...POSSIBLY UP TO 25 KT TONIGHT. SEAS
WILL BUILD TO HAZARDOUS LEVELS IN THE GULF STREAM...AND REMAIN
ELEVATED THROUGH THE WEEKEND. NEXT FRONT LATE MON/TUE TO KEEP
THINGS REVED UP MID WEEK.

FIRE WEATHER...RHS WILL REMAIN ABOVE CRITICAL LEVELS TODAY...BUT
WILL FALL BEHIND THE FRONT ON SATURDAY. IN FACT...LONG DURATION OF
RHS BELOW 35 PERCENT IS A DECENT POSSIBILITY OVER GLADES, HENDRY,
AND COLLIER COUNTIES ON SATURDAY...SO WILL ISSUE A FIRE WEATHER
WATCH FOR THESE AREAS. CRITICAL LEVELS COULD BE HIT EVERYWHERE
SATURDAY...BUT LONG DURATION IS LESS CERTAIN SO HELD OFF ON A
WATCH FOR THE REST OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  44  63  48  69 / -  0 -  10
FORT LAUDERDALE  47  65  52  70 / -  0 -  10
MIAMI            48  65  52  69 / -  0 -  10
NAPLES           43  64  42  70 / -  0 0 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR FLZ063-FLZ066-FLZ069-FLZ070.

AM...NONE.
GM...NONE.
&&

LONG TERM...47/RHG
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Jan 30, 9:18 AM EST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
918 AM EST FRI JAN 30 2009

FLZ063-066>075-168-172>174-310530-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
918 AM EST FRI JAN 30 2009

...MODERATE RISK OF RIP CURRENTS WEST COAST BEACHES TODAY...
...COLDER TEMPERATURES TONIGHT INTO EARLY THIS WEEKEND...
...ANOTHER ROUND OF COLD TEMPERATURES MIDDLE OF NEXT WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: WESTERLY WINDS OF 15 TO 20 MPH ALONG THE WEST COAST
BEACHES OF SOUTH FLORIDA WILL LEAD TO A MODERATE RISK OF RIP
CURRENTS TODAY.

TEMPERATURES: WINDS OF 5 MPH OVER INTERIOR AREAS TO 10 TO 15 MPH
ALONG THE METRO AREAS TONIGHT WILL RESULT IN WIND CHILL VALUES
OVER THE NORTHWEST INTERIOR AREAS IN THE LOWER TO MID
30S...REST OF THE INTERIOR AREAS AROUND 40, AND THE METRO AREAS
IN THE LOWER TO MID 40S.

WINDS: BEHIND THE COLD FRONT, NORTHERLY WINDS OF AROUND 25 MPH
WITH HIGHER GUSTS WILL OCCURRED TONIGHT OVER THE GULF STREAM
WATERS AND THE OFFSHORE GULF WATERS OF SOUTH FLORIDA.

WAVES: SEAS WILL BUILD TO 7 TO 9 FEET IN THE GULF STREAM
TONIGHT...AS THE WINDS SWING TO A NORTHERLY DIRECTION AT 20 TO 25
KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER CHILLY NIGHT WILL BE IN STORE FOR SOUTH FLORIDA SATURDAY
NIGHT WITH LOW TEMPERATURES IN THE MID 30S OVER THE NORTHWEST
INTERIOR AREAS TO THE MID 40S TO LOWER 50S METRO AREAS.

SEAS IN THE GULF STREAM WILL CONTINUE TO BUILD TO 9 TO 11 FEET ON
SATURDAY BEFORE SLOWLY SUBSIDING TO BELOW 7 FEET BY SUNDAY
AFTERNOON.

ANOTHER STRONG COLD FRONT IS FORECAST TO MOVE THROUGH SOUTH
FLORIDA MONDAY NIGHT OR EARLY TUESDAY MORNING. THIS FRONT WILL
BRING ANOTHER ROUND OF COLD TEMPERATURES TO THE AREA FOR THE MIDDLE
OF NEXT WEEK. FREEZING TEMPERATURES ARE POSSIBLE OVER THE
NORTHERN INTERIOR AREAS TUESDAY NIGHT AND WEDNESDAY NIGHT, WHILE
THE REST OF THE AREA WILL SEE TEMPERATURES IN THE MID 30S TO LOWER
40S.

THE GULF STREAM SEAS WILL ALSO BUILD ABOVE 7 FEET FOR THE MIDDLE
OF NEXT WEEK DUE TO THE NORTHERLY WIND FLOW.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 12:22 AM ESTDense Fog AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more9 hr
Jan 30, 5:20 AM ESTFire Weather WatchMFLCollier8 hr
Jan 30, 1:34 PM ESTRed Flag WarningMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach29 hr
Jan 30, 2:34 PM ESTSmall Craft AdvisoryMFL18 hr

Nearby

Wind Chill Advisories in Florida, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.